If you’re worried about your health and wellbeing join the TES Health and Wellbeing Group and get advice and support.
My husband has always suffered quite badly with headaches and was on beta blockers for some years in an attempt to control the problem.
Since weaning himself off these a few years ago his headaches have increased in both frequency and severity. He has undergone a number of tests and been prescribed various medications over the last 6 months.
Today he has been prescribed Pizotifen. I have just Googled this drug (I know, I know!) and feel quite alarmed by the reported side effects. A number of users of this drug have reported large and fast weight gains, amongst other side effects, including drowsiness and mood changes. However, the majority of posters on the health forums do say that the Pizotifen is helping their headaches.
Does anyone here have personal experience, good or bad, of this medication?
I was prescribed Pizotifin recently and it did work well to prevent migraines.I was hungrier and so had to remember not just to eat when I felt hungry but think about what I had already eaten that day. This took a bit of getting used to as going without food has often triggered my migraines in the past.
It definitely made me sleepy and so I needed to take it in the evening rather than just before bedtime. At the start I took one in the morning, felt groggy all day, went to bed at 4.30pm and apart from getting up for less than an hour around 11pm, slept through to the next morning.
I have managed to come off now though, mainly because my renewed Mirena coil is now stopping my worst (monthly) migraines - unfortunately not an option for your husband.
Both my wife and I have used Pizotifen. She has used it for many years. Unfortunately she used it mainly as a sedative.
The sedative effect is quite strong and can last well into your day. I have recently tried to get her off this drug with alarming effects.
After just a few days she became delusional. She did not recoggnize me as her husband and I was just a member of a gang who intended to kill her for her money and the house.
I did not know at that time that this could be the result of the withdrawal. She has been seen by her GP and a Mental Health Crisis team. And now awaits the arrival of a Psychiatrist.
Of course this type of event can occur with the withdrawal of any substance so you have to be aware that it can happen.
I myself do suffer with migraines and find Pizotifen to be very beneficial. I only use it when necessary and am wary of regular use. My GP has now given me Sumatriptans which works very well also.
Top of page
TES Editorial © 2012 TSL Education Ltd. All pages of the Website are
reproduce, duplicate, copy, sell, resell or exploit any material on the
Website for any commercial purposes. TSL Education Ltd Registered in England (No 02017289) at 26 Red Lion Square, London, WC1R 4HQ